Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 202, NWS Wilmington, OH

July 26, 2012Clermont County, Hamilton County, Warren County, Ohio; Campbell County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 26, 2012, 3:23 PM EDT for Clermont County, Hamilton County, Warren County, Ohio; Campbell County, Kentucky. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2012, 3:23 PM EDT (19:23 UTC)
Expired
Jul 26, 2012, 4:15 PM EDT
In force
52 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Campbell County, KY, Clermont County, OH, Hamilton County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 58 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 3:23 PM EDTHAIL 11 Ne Downtown Cincinnat, OH
Jul 26, 3:30 PM EDTTSTM WND DMG4 Ene Downtown Cincinna, OHTREES DOWN ON GRANDIN ROAD
Jul 26, 4:00 PM EDTTSTM WND DMGOwensville, OHTREES AND LARGE BRANCHES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 1:16 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1791 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1791 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WUUS51 KILN 261923
SVRILN
KYC037-OHC025-061-165-262015-
/O.NEW.KILN.SV.W.0202.120726T1923Z-120726T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
323 PM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHERN CAMPBELL COUNTY IN NORTHERN KENTUCKY...
  NORTHERN CLERMONT COUNTY IN SOUTHWEST OHIO...
  CENTRAL HAMILTON COUNTY IN SOUTHWEST OHIO...
  SOUTHEASTERN WARREN COUNTY IN SOUTHWEST OHIO...

* UNTIL 415 PM EDT.

* AT 321 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
  LOCATED NEAR CINCINNATI...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DAYTON...
  NORWOOD...
  READING...
  MARIEMONT...
  DEER PARK...
  MADEIRA...
  MONTGOMERY...
  TERRACE PARK...

IN ADDITION...ARLINGTON HEIGHTS...GOLF MANOR...LOCKLAND...AMBERLEY...
FAIRFAX...SILVERTON...TURPIN HILLS AND DILLONVALE ARE NEAR THE PATH
OF THIS SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-74 BETWEEN MILE MARKERS 13 AND 19 IN OHIO...
I-71 BETWEEN MILE MARKERS 1 AND 16 IN OHIO...
I-75 BETWEEN MILE MARKERS 1 AND 12 IN OHIO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY
AND SOUTHWESTERN OHIO.

&&

LAT...LON 3919 8464 3930 8411 3927 8401 3910 8402
      3909 8450 3910 8455 3909 8457 3909 8458
TIME...MOT...LOC 1924Z 256DEG 31KT 3913 8448

$$
2 follow-up statements
818 
WWUS51 KILN 261933
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
333 PM EDT THU JUL 26 2012

KYC037-261943-
/O.CAN.KILN.SV.W.0202.000000T0000Z-120726T2015Z/
CAMPBELL KY-
333 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHERN CAMPBELL
COUNTY HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3922 8449 3930 8411 3927 8401 3910 8402
      3911 8444 3912 8445 3912 8448 3911 8449
      3911 8451
TIME...MOT...LOC 1933Z 256DEG 31KT 3915 8438

$$

OHC025-061-165-262015-
/O.CON.KILN.SV.W.0202.000000T0000Z-120726T2015Z/
HAMILTON OH-WARREN OH-CLERMONT OH-
333 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN CLERMONT...SOUTHEASTERN WARREN AND EASTERN HAMILTON
COUNTIES...

AT 330 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR FAIRFAX...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
MADEIRA...MONTGOMERY...TERRACE PARK...MILFORD AND LOVELAND.

IN ADDITION...NEWTOWN...KENWOOD...DRY RUN...THE VILLAGE OF INDIAN
HILLS...SUMMERSIDE...MIAMIVILLE...PERINTOWN AND MULBERRY ARE NEAR THE
PATH OF THIS STORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-71 BETWEEN MILE MARKERS 3 AND 16...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3922 8449 3930 8411 3927 8401 3910 8402
      3911 8444 3912 8445 3912 8448 3911 8449
      3911 8451
TIME...MOT...LOC 1933Z 256DEG 31KT 3915 8438

$$
570 
WWUS51 KILN 261953
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
353 PM EDT THU JUL 26 2012

OHC025-061-165-262015-
/O.CON.KILN.SV.W.0202.000000T0000Z-120726T2015Z/
HAMILTON OH-WARREN OH-CLERMONT OH-
353 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN CLERMONT...SOUTHEASTERN WARREN AND EASTERN HAMILTON
COUNTIES...

AT 354 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR GOSHEN...MOVING EAST AT 35 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN HAMILTON...
NORTHERN CLERMONT AND SOUTHEASTERN WARREN COUNTIES...INCLUDING
NEWTONSVILLE...PLEASANT PLAIN...EDENTON AND WOODVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3911 8441 3927 8427 3930 8411 3927 8401
      3910 8402
TIME...MOT...LOC 1954Z 256DEG 31KT 3919 8415

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:19 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 26, 1:19 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
119 PM EDT THU JUL 26 2012

.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL GIVE WAY TO STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES
SOUTHEAST TOWARD THE OHIO VALLEY. THE FRONT WILL PUSH INTO THE
AREA TONIGHT AND A LOW PRESSURE SYSTEM WILL CROSS OUR AREA ON
FRIDAY...BRINGING ADDITIONAL SHOWERS AND THUNDERSTORMS TO THE
REGION. HIGH PRESSURE WILL THEN BRING MORE SEASONABLE TEMPERATURES
AND DRIER CONDITIONS FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THERE IS MUCH TO TALK ABOUT ON WHAT SHOULD BE AN ACTIVE SEVERE
EVENT THIS AFTERNOON AND EVENING ACRS OUR REGION.

SYNOPTICALLY SPEAKING...THE GREAT LAKES AND OHIO VALLEY WILL
REMAIN UNDER A SOUTHWEST TO WEST FLOW ALOFT TODAY INTO TONIGHT. A
COLD FRONT IS FORECAST TO DROP SOUTHEAST INTO THE REGION LATE IN
THE DAY AND MAY HANG UP ACRS THE NRN AREAS OVERNIGHT. LOOKING AT
SATELLITE IMAGERY...IT SHOULD BE NOTED THAT THERE ARE SEVERAL
EMBEDDED DISTURBANCES IN THE SOUTHWEST TO WEST FLOW ALOFT
EXTENDING FROM MISSOURI NORTHEAST INTO THE WESTERN GREAT LAKES.
TWO FEATURES FROM ERN MISSOURI INTO WESTERN ILLINOIS MAY BE THE
IMPETUS TO GET A QLCS GOING ACRS CENTRAL/SOUTH CENTRAL INDIANA
EARLY THIS AFTN. SFC OBSERVATIONS ALSO INDICATE THAT THERE IS A
PREFRONTAL TROF IN THIS REGION AS WELL. IF THIS GETS GOING AS THE
LATEST HRRR INDICATES...IT SHOULD INTENSIFY AS IT MOVES
EAST/SOUTHEAST ACRS OUR REGION DURING THE AFTERNOON AND EVENING
HOURS AS IT FEEDS INTO A VERY UNSTABLE AIRMASS OF 2500-3500 J/KG
OF MLCAPE. IT ALSO WILL HAVE THE ORGANIZATION AND MOMENTUM TO MOVE
QUICKLY AS BULK SHEAR BETWEEN 0=6 KM ARE AROUND 40 KNOTS. GIVEN
THAT FLOW WILL BE MAINLY UNIDIRECTIONAL...FEEL TORNADO THREAT WILL
BE MINIMAL WHILE DAMAGING WINDS AND HAIL SHOULD BE THE MAIN
THREATS. IN FACT...IT IS THE DAMAGING WIND POTENTIAL THAT WILL
LIKELY BE THE HIGHEST IMPACT DUE TO 50 KNOT MID LEVEL JET MOVING
ACRS THE REGION...STEEP LOW LEVEL LAPSE RATES...DELTA THREAT E
VALUES OF 25 KELVIN AND DCAPES OF 1000-1500 J/KG. ALTHOUGH TREE
DAMAGE AND POWER OUTAGES MAY OCCUR...ATTM...WE EXPECT THIS FEATURE
TO BEHAVE MORE LIKE A QLCS/BOW ECHO FEATURE AND NOT MIMIC THE JUNE
29 DERECHO THAT CAUSED EXTENSIVE/WIDESPREAD DAMAGE OVER MOST OF
THE ENTIRE REGION. THAT SAID...THERE WILL BE WIND DAMAGE AND OF
COURSE THERE COULD BE POCKETS OF ENHANCED WIND DAMAGE WITH ANY
OUTFLOW/GUST FRONT OR MICROBURST. THUS...THE SPC HAS KEPT MOST OF
OUR AREA IN A MODERATE RISK FOR SEVERE THUNDERSTORMS. PWATS WILL BE
HIGH...IN EXCESS OF 2 INCHES...WITH THE THUNDERSTORM ACTIVITY SO
LOCALLY HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE BUT
SHOULD BE LIMITED GIVEN THE SPEED AT WHICH STORMS WILL BE MOVING.

A HOT AND HUMID AIRMASS WILL BE IN PLACE FOR THESE THUNDERSTORMS
TO FEED ON. GIVEN THE AMOUNT OF SUNSHINE OCCURRING OVER THE ERN/SRN
AREAS THIS MORNING...AND THE FACT THAT KILN SOUNDING AND MODEL
SOUNDINGS INDICATE THAT 850 MB TEMPS WILL BE IN THE 23-24 C
RANGE...BELIEVE A GOOD CHUNK OF THIS REGION WILL SEE TEMPERATURES
PEAK INTO THE MID AND UPPER 90S WITH DEWPOINTS IN THE LOWER 70S.
THIS WILL PUSH HEAT INDICES INTO THE 105 TO 108 DEGREE RANGE. AS
SUCH...HAVE UPGRADED THIS REGION TO AN EXCESSIVE HEAT WARNING PER
LOCAL CRITERIA OF A HEAT INDEX OF 105. THE REMAINDER OF THE
REGION...EXCEPT MONTGOMERY COUNTY...REMAINS UNDER A HEAT ADVISORY
FOR HEAT INDICES RANGING FROM 100 TO 104. IT MUST BE NOTED THAT
SHOWERS AND STORMS WILL LIKELY COOL THINGS OFF SIGNIFICANTLY AND
THE HEAT ADVISORY/EXCESSIVE HEAT WARNING WILL LIKELY COME DOWN
BEFORE THE 8 PM EDT DEADLINE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
CONVECTION WILL SHIFT SOUTHEAST LATE THIS EVENING AND WITH THE
LOSS OF DAYTIME HEATING...WILL GRADUALLY LOSE IT/S INTENSITY.
HOWEVER...STORMS WILL STILL BE INTENSE ENOUGH TO PRODUCE SEVERE
WEATHER AT LEAST THROUGH THE FIRST PART OF THE OVERNIGHT PERIOD.
HAVE THEREFORE KEPT THE MENTION OF SEVERE STORMS IN THE GRIDS
THROUGH 03Z. BY THAT TIME...MOST ACTIVITY WILL HAVE SHIFTED TO OUR
SOUTHEASTERN ZONES. THERE...SOME ONGOING CONVECTIVE ACTIVITY COULD
POSE ADDITIONAL FLOOD ISSUES ALONG AND SOUTH OF THE OHIO RIVER
SHOULD THUNDERSTORMS BEGIN TO TRAIN OVER THE SAME LOCATIONS LATE
TONIGHT.

ON FRIDAY THERE ARE STILL SOME DIFFERENCES ON HOW THE MODELS HANDLE
THE SHORTWAVE PIVOTING ACROSS THE GREAT LAKES. THE SREF AND NAM
DEVELOP A WEAK CLOSED SURFACE LOW AHEAD OF THE TROUGH AND DIVE IT
SOUTHWARD TOWARD OUR AREA. THIS WOULD PRODUCE A ROUND OF AFTERNOON
CONVECTION FOR THE EASTERN TWO THIRDS OF THE FORECAST AREA. THE
ARW AND NMM BOTH AGREE WITH THIS SOLUTION. HAVE FORECAST 50/50 POPS
FOR MUCH OF THE AREA FOR FRIDAY AFTERNOON TO REFLECT THIS. DID NOT
GO LIKELY ON POPS SINCE THE ECMWF STILL DOES NOT AGREE WITH THIS
SOLUTION.

REGARDLESS OF WHICH MODEL YOU CHOOSE FROM...COLD ADVECTION FINALLY
STABILIZES US FRIDAY NIGHT AS HIGH PRESSURE BEGINS TO BUILD ACROSS
THE OHIO VALLEY. A FEW RESIDUAL SHOWERS AND THUNDERSTORMS COULD
LINGER INTO SATURDAY ACROSS THE EAST AS THE SFC LOW DEPARTS.
SATURDAY THROUGH SATURDAY NIGHT WILL MARK A RETURN TO MORE
SEASONABLE TEMPERATURES AS THE SFC HIGH PRESSURE SETTLES ACROSS
THE REGION.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
SUNDAY IS PROBABLY THE DAY WITH HIGHEST FORECAST CONFIDENCE AS
SFC HIGH PRESSURE BUILDS OVER THE CWA. TEMPERATURES WILL BE
SEASONABLE WITH FAIRLY LOW HUMIDITY.

THE GFS/NCEP MODELS TAKES A MORE AMPLIFIED TURN BEGINNING
MONDAY...WITH 500 MB HEIGHTS AT ILN RESIDING ON THE LOW END OF NAEFS
SPREAD BY MID WEEK. THIS AFFECTS PCPN FORECASTS MORE THAN
TEMPERATURES HOWEVER OVER THE LOCAL AREA (AS 00Z AND 12Z ECMWF HOLD
A STRONGER SFC RIDGE IN PLACE). TOOK AN ENSEMBLE APPROACH WITH THE
FORECAST...WHICH DID NOT SIGNIFICANTLY CHANGE THE GOING FORECAST.
TUESDAY WILL HAVE THE HIGHEST PCPN CHANCES...SUPPORTED BY
ENSEMBLES...AS WELL AS A SFC BDY/UPPER WAVE THAT MAY SAG DOWN INTO
THE AREA. CANNOT TOTALLY RULE OUT PCPN MONDAY/WEDNESDAY BUT LIMITED
TO 20 POPS. TEMPERATURES WILL RISE SOME AS LOW LEVEL FLOW BECOME
MORE SOUTHERLY...BUT AT THIS TIME LOOK TO REMAIN WITHIN 5 DEGREES OF
NORMAL. HUMIDITY WILL ALSO INCREASE SLIGHTLY...HOLDING UP OVERNIGHT
LOWS.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
UNDER A SOUTHWEST TO WEST FLOW ALOFT...A COLD FRONT WILL SAG
SOUTHEAST INTO THE NRN REACHES OF THE FORECAST AREA OVERNIGHT WHERE
IT WILL LIKELY STALL OUT. OTHERWISE...SHOWER AND THUNDERSTORM
PROBABILITIES WILL BE HIGH THIS AFTERNOON AND EVENING AS
CLUSTERS/LINES OF THUNDERSTORMS MOVE E/SE ACRS THE REGION. THE
MAIN THREAT WILL BE DAMAGING WINDS. MODE OF THUNDERSTORMS ARE
STILL UNCLEAR AT THIS POINT...SO HAVE NOT TRIED TO PINPOINT WIND
STRENGTH AT THE TAFS...KNOWING THAT AMENDMENTS WILL HAVE TO BE
EMPLOYED IF AND WHEN IT BECOMES NECESSARY. LOCALLY HEAVY RAIN WITH
IFR VSBYS AND MVFR CIGS WILL LIKELY OCCUR.

FOR THE OVERNIGHT PERIOD...MODELS SUGGEST THAT DEEPER MOISTURE AND
FORCING WILL SHIFT E/SE OF THE TAF SITES...LEAVING MAINLY A DRY
PERIOD OVERNIGHT. WILL GO WITH VFR CONDITIONS DURING THIS PERIOD.

ON FRIDAY...A DISTURBANCE WILL DIG SE TOWARD THE GREAT LAKES
REGION. THIS WILL PERTURB A WAVE OF LOW PRESSURE ALONG STALLED
OUT FRONTAL BOUNDARY. MOISTURE AND INSTABILITY ASSOCIATED WITH THE
LOW AND DISTURBANCE WILL RESULT IN CONVECTION DURING THE AFTN AND
EVENING HOURS ONCE AGAIN.

OUTLOOK...THUNDERSTORMS ARE POSSIBLE THROUGH FRIDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ026-034-035-
     042>046-051>054-060-062-070-071.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ055-
     056-061-063>065-072>074-077>082-088.
KY...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
     KYZ089>100.
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ050-058-059-
     066-073-074.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ075-
     080.

&&

SYNOPSIS...HICKMAN/LATTO
NEAR TERM...HICKMAN/LATTO
SHORT TERM...HICKMAN/LATTO
LONG TERM...SNYDER
AVIATION...HICKMAN
Hazardous weather outlook, Jul 26, 11:06 AM EDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1106 AM EDT THU JUL 26 2012

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>054-060-062-
070-071-271515-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-PREBLE-GREENE-BUTLER-WARREN-
1106 AM EDT THU JUL 26 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED THIS AFTERNOON AND
EVENING ACROSS THE AREA. SEVERAL CLUSTERS OF STRONG TO SEVERE
STORMS ARE EXPECTED TO MOVE THROUGH THE AREA...WITH SEVERAL MODES
OF SEVERE WEATHER POSSIBLE...INCLUDING DAMAGING WINDS...LARGE
HAIL...AND LOCALIZED FLOODING...ESPECIALLY IN URBAN AREAS.
ALSO...ISOLATED TORNADO CAN NOT BE RULED OUT.

THE GREATEST THREAT WILL BE DAMAGING WINDS WHICH MAY CAUSE
SIGNIFICANT AND WIDESPREAD TREE DAMAGE...AND SUBSEQUENT POWER
OUTAGES. LARGE HAIL WILL BE A SECONDARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS WILL DEVELOP FRIDAY AFTERNOON. SOME OF
THE STRONGER STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING.

INZ075-080-KYZ089>100-OHZ055-056-061-063>065-072>074-077>082-088-
271515-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-FRANKLIN OH-LICKING-
MONTGOMERY-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1106 AM EDT THU JUL 26 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED THIS AFTERNOON AND
EVENING ACROSS THE AREA. SEVERAL CLUSTERS OF STRONG TO SEVERE
STORMS ARE EXPECTED TO MOVE THROUGH THE AREA...WITH SEVERAL MODES
OF SEVERE WEATHER POSSIBLE...INCLUDING DAMAGING WINDS...LARGE
HAIL...AND LOCALIZED FLOODING...ESPECIALLY IN URBAN AREAS.
ALSO...ISOLATED TORNADO CAN NOT BE RULED OUT.

THE GREATEST THREAT WILL BE DAMAGING WINDS WHICH MAY CAUSE
SIGNIFICANT AND WIDESPREAD TREE DAMAGE...AND SUBSEQUENT POWER
OUTAGES. LARGE HAIL WILL BE A SECONDARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS WILL DEVELOP FRIDAY AFTERNOON. SOME OF
THE STRONGER STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jul 26, 2:56 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
256 PM EDT THU JUL 26 2012

OHZ051-053-060>062-261930-
CLARK OH-GREENE OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-
256 PM EDT THU JUL 26 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PREBLE...NORTHERN
MONTGOMERY...SOUTHERN MIAMI...NORTHWESTERN GREENE AND WESTERN CLARK
COUNTIES THROUGH 330 PM EDT...

AT 254 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BROOKVILLE...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...TROTWOOD...ENGLEWOOD...
WEST MILTON...DAYTON...NORTHRIDGE...VANDALIA...TIPP CITY...HUBER
HEIGHTS...WRIGHT-PATTERSON AFB...NEW CARLISLE AND FAIRBORN.

ALSO...BROOKVILLE...PHILLIPSBURG...GARLAND...UNION...NORTHVIEW...FORT
MCKINLEY...SHILOH AND GINGHAMSBURG ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

LAT...LON 3992 8443 3995 8443 4001 8404 3979 8399
      3973 8451 3992 8455
Local storm report, Jul 26, 3:06 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
306 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             BELLEFONTAINE           40.36N 83.76W
07/26/2012  E0.88 INCH       LOGAN              OH   TRAINED SPOTTER

&&

MYRONP
Local storm report, Jul 26, 3:09 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
309 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     NEW MADISON             39.97N 84.71W
07/26/2012                   DARKE              OH   BROADCAST MEDIA

            TWO TREES DOWN. TIME ESTIMATED.

&&

SNYDER
Special weather statement, Jul 26, 3:11 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
311 PM EDT THU JUL 26 2012

OHZ044-045-052-261945-
CHAMPAIGN OH-LOGAN OH-UNION OH-
311 PM EDT THU JUL 26 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL UNION...SOUTHEASTERN
LOGAN AND NORTHERN CHAMPAIGN COUNTIES THROUGH 345 PM EDT...

AT 308 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
LIPPINCOTT...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST LIBERTY...NORTH
LEWISBURG AND MARYSVILLE.

ALSO...LIPPINCOTT...KENNARD...CABLE...MINGO...PICKRELLTOWN...
MIDDLEBURG...WOODSTOCK AND POTTERSBURG ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

LAT...LON 4037 8341 4026 8334 4016 8335 4011 8390
      4027 8390

HATZOS
Special weather statement, Jul 26, 3:17 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
317 PM EDT THU JUL 26 2012

KYZ092-093-OHZ077-261945-
KENTON KY-CAMPBELL KY-HAMILTON OH-
317 PM EDT THU JUL 26 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HAMILTON...NORTHERN
CAMPBELL AND EXTREME NORTHERN KENTON COUNTIES THROUGH 345 PM EDT...

AT 313 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LUDLOW...
MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CINCINNATI...NEWPORT...
SOUTHGATE...BELLEVUE...DAYTON...FORT THOMAS...NORWOOD...SILVER
GROVE...READING...MELBOURNE...DEER PARK AND MARIEMONT.

ALSO...ST. BERNARD...WOODLAWN...ELMWOOD PLACE...ARLINGTON HEIGHTS...
GOLF MANOR...AMBERLEY...FAIRFAX AND SILVERTON ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.

IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3919 8459 3926 8432 3917 8430 3902 8432
      3907 8461 3911 8467

HATZOS
Local storm report, Jul 26, 3:22 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
322 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             VANDALIA                39.88N 84.19W
07/26/2012  E2.00 INCH       MONTGOMERY         OH   TRAINED SPOTTER

            NEAR LITTLE YORK ROAD

&&

JDR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:04 PM EDTSpecial Weather StatementILNMiami41 min
Jul 25, 8:13 PM EDTSpecial Weather StatementILNMiami32 min
Jul 25, 8:26 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble34 min
Jul 25, 8:41 PM EDTSpecial Weather StatementILNChampaign49 min
Jul 25, 8:44 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Miami, Shelby31 min
Jul 25, 8:46 PM EDTAreal Flood AdvisoryILNDarke, Miami, Montgomery, Preble119 min
Jul 25, 8:58 PM EDTSpecial Weather StatementILNMontgomery32 min
Jul 25, 9:36 PM EDTSpecial Weather StatementILNGreene39 min
Jul 26, 1:48 PM EDTSpecial Weather StatementILNLicking27 min
Jul 26, 2:20 PM EDTSpecial Weather StatementILNMiami25 min
Jul 26, 2:30 PM EDTSpecial Weather StatementILNPreble30 min
Jul 26, 2:42 PM EDTSpecial Weather StatementILNLogan33 min
Jul 26, 2:46 PM EDTSpecial Weather StatementILNMiami29 min
Jul 26, 2:56 PM EDTSpecial Weather StatementILNMontgomery34 min
Jul 26, 3:01 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Greene, Miami, Montgomery44 min
Jul 26, 3:08 PM EDTSevere Thunderstorm WarningILNMontgomery, Preble52 min
Jul 26, 3:10 PM EDTAreal Flood AdvisoryILNChampaign, Logan, Shelby3 hr
Jul 26, 3:11 PM EDTSpecial Weather StatementILNChampaign, Union34 min
Jul 26, 3:17 PM EDTSpecial Weather StatementILNHamilton28 min
Jul 26, 3:25 PM EDTSpecial Weather StatementILNUnion35 min
Jul 26, 3:28 PM EDTSpecial Weather StatementILNClark, Madison32 min
Jul 26, 3:29 PM EDTSevere Thunderstorm WarningILNChampaign, Delaware, Franklin, Madison, Union46 min
Jul 26, 3:36 PM EDTSevere Thunderstorm WarningILNClark, Fayette, Greene, Madison, Montgomery39 min
Jul 26, 3:40 PM EDTSpecial Weather StatementILNClermont35 min
Jul 26, 3:42 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Hamilton48 min
Jul 26, 3:47 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking, Madison, Union43 min
Jul 26, 3:51 PM EDTSevere Thunderstorm WarningILNFranklin, Madison, Pickaway39 min
Jul 26, 3:59 PM EDTSpecial Weather StatementILNPickaway31 min
Jul 26, 4:00 PM EDTAreal Flood AdvisoryILNDelaware, Franklin, Madison, Union2 hr
Jul 26, 4:09 PM EDTSevere Thunderstorm WarningILNFairfield, Licking66 min
Jul 26, 4:14 PM EDTSevere Thunderstorm WarningILNFayette, Madison31 min
Jul 26, 4:14 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Highland46 min
Jul 26, 4:25 PM EDTSevere Thunderstorm WarningILNFairfield, Fayette, Franklin, Hocking, Licking, Madison and 1 more65 min
Jul 26, 4:32 PM EDTSpecial Weather StatementILNBrown28 min
Jul 26, 4:42 PM EDTSevere Thunderstorm WarningILNAdams, Fayette, Highland, Hocking, Pickaway, Pike and 1 more48 min
Jul 26, 4:54 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Pike, Scioto66 min
Jul 26, 4:59 PM EDTSevere Thunderstorm WarningILNHocking46 min
Jul 26, 5:04 PM EDTSpecial Weather StatementILNPreble26 min
Jul 26, 5:15 PM EDTSpecial Weather StatementILNChampaign, Logan45 min
Jul 26, 5:26 PM EDTSevere Thunderstorm WarningILNHocking, Pike, Ross49 min
Jul 26, 5:43 PM EDTSpecial Weather StatementILNHocking32 min
Jul 26, 5:49 PM EDTSpecial Weather StatementILNGreene41 min
Jul 26, 5:56 PM EDTSevere Thunderstorm WarningILNAdams, Pike, Scioto64 min
Jul 26, 6:01 PM EDTSpecial Weather StatementILNClinton44 min
Jul 26, 6:13 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene, Highland26 min
Jul 26, 6:41 PM EDTSpecial Weather StatementILNClermont, Clinton, Hamilton, Highland, Warren49 min
Jul 26, 7:07 PM EDTSevere Thunderstorm WarningILNHighland, Pike, Ross38 min
Jul 26, 7:19 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland, Pike41 min
Jul 26, 7:22 PM EDTSevere Thunderstorm WarningILNClermont, Clinton, Highland, Warren24 min
Jul 26, 7:45 PM EDTSpecial Weather StatementILNPike30 min
Jul 26, 7:57 PM EDTSpecial Weather StatementILNAdams33 min
Jul 26, 4:21 PM EDTSpecial Weather StatementILNOwen24 min
Jul 26, 7:27 PM EDTSevere Thunderstorm WarningILNBoone, Campbell, Kenton45 min
Jul 26, 7:53 PM EDTSpecial Weather StatementILNGrant, Owen52 min
Jul 26, 7:56 PM EDTSevere Thunderstorm WarningILNCarroll, Gallatin, Grant, Owen49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.